Muscle ache when taking creatine monohydrate

New vegan products out there? Queries about products, ingredients, vegan supplements?

Moderators: hardcore iv, bronco, fredrikw, JP, Rochellita

Muscle ache when taking creatine monohydrate

Postby manoka » Wed Nov 09, 2011 9:32 am

Hello,

After I started taking 2 g of creatine monohydrate with about 1 g of sodium bicarbonate, I noticed feeling achy pretty much like with a muscle soreness.
Other than this, I did not make any significant changes in my daily routines.
Apparently due to this, I have gained some weight, including in muscle mass.
Thus I wonder whether anybody has experienced something like this, whether this is normal, and/or whether one can do something to relieve it.

Many thanks in advance!
manoka
manoka
New Member
 
Posts: 3
Joined: Sun Nov 06, 2011 10:00 am

Re: Muscle ache when taking creatine monohydrate

Postby Talyn » Wed Nov 09, 2011 9:48 am

Perhaps stop taking it for a little while and see if it persists?

You won't have gained muscle mass directly due to the creatine, most likely it is water weight.
Talyn
User Activation Admin
 
Posts: 3592
Joined: Fri May 13, 2005 12:21 pm
Location: Brentwood, UK

Re: Muscle ache when taking creatine monohydrate

Postby baldy » Wed Nov 09, 2011 11:32 am

2g is very low dose so I am suprised it does anything really. What is the bicarb for? Never heard of anyone taking that.
How much water do you drink, you should be drinking a little more if you take creatine so you don't get dehydrated (which can cause cramps).
"A wise man once said, "It's easier to buy smaller clothes, than to put on 5kg." ... Buzz
User avatar
baldy
Site Admin
 
Posts: 7281
Joined: Wed May 09, 2007 10:23 am
Location: St Albans UK

Re: Muscle ache when taking creatine monohydrate

Postby manoka » Wed Nov 09, 2011 12:41 pm

Many thanks for the replies!

The theory(?) goes something like this, that creatine is (partially) destroyed in the stomac acids (and/or converted into creatinine, which is then excreted via the urine[?]), and that by elevating the pH level with bicarb, less creatine is needed, resp. more will be absorbed.
The same principle may be applied with Kre-Alkalyn, where less is recommended - not even a "loading phase".

Actually bicarb is also supposed to prevent sore muscles - apparently I'm not taking enough.
(http://www.flammerouge.je/content/3_fac ... bicarb.htm):
"... muscle contraction is impaired and the low pH stimulates the free nerve endings in the muscle resulting in the perception of burning pain...
... Sodium Bicarbonate supplementation allows the acid produced within the muscle cells to be processed when it enters the bloodstream, thus more quickly reducing the level of acidity within the muscle cells themselves
..."

I am drinking about 0,7 l with the creatine, and more than 3,5 l per (on the whole-) day.
manoka
New Member
 
Posts: 3
Joined: Sun Nov 06, 2011 10:00 am

Re: Muscle ache when taking creatine monohydrate

Postby Talyn » Wed Nov 09, 2011 12:48 pm

Stop taking the bicarb, see if you still feel the same.
If you do, then stop taking the creatine, see if you still feel the same.

If it goes away, then you know the reason.

I suspect it has nothing to do with the bicarb or the creatine, and that there are other factors (eg not enough food, not enough rest, over-training) that are causing this.

This comes with the obvious caveat that I am not a medical professional so if you think you're doing everything OK and are still feeling bad, go see a GP.
Talyn
User Activation Admin
 
Posts: 3592
Joined: Fri May 13, 2005 12:21 pm
Location: Brentwood, UK

Re: Muscle ache when taking creatine monohydrate

Postby powerlifer » Sat Nov 12, 2011 5:19 pm

I am not a medical professional also but the sodium bicarb has an alkaline PH which would decrease absorbtion if anything by neutrazling stomach acid.

I would quite the bicarb if i was honest.
Organic Herbal Products, Vega Cellular Foods, Vitashine Vegan Vitamin D3 Spray + More
http://www.amlaberry.co.uk
powerlifer
Active Member
 
Posts: 329
Joined: Sun Feb 21, 2010 9:29 pm

Re: Muscle ache when taking creatine monohydrate

Postby futsysmids » Sat Dec 17, 2011 10:51 pm

2g of Creatine Monohydrate is unlikely to have any effect on the body - the standard dose for weight training is 5g twice a day (pre & post training). I have never heard of using sodium bicarbonate before.

Is it possible that the sodium bicarb is causing dehydration regardless of how much water you consume - thus causing muscle ache / soreness?


manoka wrote:Hello,

After I started taking 2 g of creatine monohydrate with about 1 g of sodium bicarbonate, I noticed feeling achy pretty much like with a muscle soreness.
Other than this, I did not make any significant changes in my daily routines.
Apparently due to this, I have gained some weight, including in muscle mass.
Thus I wonder whether anybody has experienced something like this, whether this is normal, and/or whether one can do something to relieve it.

Many thanks in advance!
manoka
futsysmids
New Member
 
Posts: 17
Joined: Sun Jan 23, 2011 5:04 pm

Re: Muscle ache when taking creatine monohydrate

Postby manoka » Sun Dec 18, 2011 10:17 am

I read about adding sodium bicarb in a number of different forums.
This way the creatine is supposed to be metabolised pretty much the same way as Kre-Alkalyn, which is thought of being creatine mixed with sodium bicarb or similar.
And Kre-Alkalyn is reportedly:
- 100% Stable Creatine
- No Loading, No Bloating, No Cycling, No Side Effects
- 10 Times Stronger Than any Other Creatine Formula

Also, all kinds of recommendations can be found about when to take it.
I used to take it right before exercise. But then with the aches I changed to taking it afterwards. The aches are gone now. But I'm not sure whether I just got used to it or whether taking it afterwards made this difference.

Of course the right amount to take surely should depend on the amount of physical activity.
As my exercising could be considered to be a minimum in body-building terms, the 2 grams with the bicarb seems to be just about right for me - certainly as it may be as effective as 20g.
When I'm taking more, it results in some extraordinarily bad smelling- and increased flatulence.
manoka
New Member
 
Posts: 3
Joined: Sun Nov 06, 2011 10:00 am


Return to Vegan Products and Supplements

Who is online

Users browsing this forum: No registered users and 0 guests